Fatal heart failure induced by pazopanib in a sarcoma patient previously treated with gemcitabine
- Autori: Di Lisi D.; Manno G.; Filorizzo C.; Guarino T.; Santanelli G.; Lunetta M.; Badalamenti G.; Russo A.; Novo G.
- Anno di pubblicazione: 2020
- Tipologia: Articolo in rivista
- OA Link: http://hdl.handle.net/10447/439072
Gemcitabine is commonly used for various solid organ malignancies with rarely reported cardiac side effects such as cardiomyopathy. Pazopanib usually can cause arterial hypertension but cases of heart failure have recently been re-ported. We describe a case of fatal heart failure after treatment with gemcitabine and pazopanib in a 55-year-old female with sarcoma. Patient developed left ventricular dysfunction after gemcitabine treatment and acute heart failure after 22 days of pazopanib treatment which led to death. Physicians should be aware of the cardiotoxicity risk when managing the use of pazopanib especially in patients previously treated with other cardiotoxic drugs.